Thunderstorm Wind, Roger Mills
- When
- May 14, 5:20 PM CST
- Where
- Roger Mills County, 0.69 mi S of Berlin
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.440, -99.630
No damage reported.
Evening storms on the 14th formed off a dryline and cold front. These storms quickly formed into a line and moved southeast across Oklahoma and western north Texas.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Evening storms on the 14th formed off a dryline and cold front. These storms quickly formed into a line and moved southeast across Oklahoma and western north Texas. A few non-thunderstorm wind gusts came out of a wake low behind the line of storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 14, 5:10 PM CST, 10 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 610 PM CDT Mon May 14 2018 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... Thunderstorms are still expected to impact most of the terminals from 02-06Z tonight. Mid to high clouds will initially increase, with increasing cumulus over the next couple of hours. Some large hail and damaging winds could accompany the storms, especially near CSM, PNC, and SPS. However, will not include any for the time being and will watch closely for necessary amendments. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 84 65 84 / 60 20 40 30 Hobart OK 67 86 64 86 / 70 30 50 20 Wichita Falls TX 69 88 67 88 / 60 30 50 20 Gage OK 64 79 61 84 / 50 30 60 30 Ponca City OK 67 83 64 83 / 70 20 40 50 Durant OK 70 84 66 87 / 40 30 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/99/03
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1202 PM CDT Mon May 14 2018 OKZ004>048-050>052-TXZ083>090-151715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1202 PM CDT Mon May 14 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorms late this afternoon and evening across parts of Oklahoma and western north Texas. Location... The Slight Risk area is northwest of a line from Knox City, Texas to Lawton to Oklahoma City to Cushing, Oklahoma. A Marginal Risk area surrounds the Slight Risk area northwest of a line from Archer City, Texas to Pauls Valley to Seminole, Oklahoma. Timing... 4 pm this afternoon to midnight tonight. Impacts... Damaging wind up to 80 mph is the main hazard. Large hail up to golf ball size is also possible. Discussion... Thunderstorms are expected to form again mid to late this afternoon either near a dryline in the eastern Oklahoma and Texas Panhandles and/or near a cold front in northwestern Oklahoma. The air will once again be moist and very unstable. The first storms that form may be discrete and have the highest potential to produce large hail. Storms late this afternoon and early this evening are expected to organize into one or more lines or clusters. These lines and clusters are expected to move southeast tonight across parts of Oklahoma and north Texas, producing wind gusts up to 80 mph in localized areas along with heavy rain, frequent lightning, and possibly some severe hail. Storms are expected to weaken through the night as they move southeastward into a more stable and less sheared environment. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations late this afternoon and tonight. ..Heavy Rainfall and Flash Flooding... Locally heavy rainfall of 1 to 3 inches in a short period of time from slow moving thunderstorms may cause flash flooding in a few locations across Oklahoma and western north Texas late this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Some strong to severe thunderstorms with damaging winds as the main hazard are possible Tuesday across parts of Oklahoma and western north Texas, mainly during the late afternoon and evening hours. Low thunderstorm chances are forecast Wednesday through Friday across parts of Oklahoma and north Texas. Severe storm potential remains low Wednesday through Friday. Chances for strong to severe thunderstorms will likely return to parts of Oklahoma and north Texas late Saturday. Thunderstorms may linger on Sunday across parts of Oklahoma and north Texas. .Heavy Rainfall and Flash Flooding... Locally heavy rainfall of 1 to 2 inches in a short period of time from slow moving thunderstorms may cause flash flooding in a few locations across Oklahoma and north Texas Tuesday and Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 517 PM CDT MON MAY 14 2018 OKZ009-014-142245- Roger Mills OK-Ellis OK- 517 PM CDT MON MAY 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Roger Mills and southwestern Ellis Counties Until 545 PM CDT... AT 512 PM CDT, a strong thunderstorm was located 7 miles southeast of Lake Marvin, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... This storm will remain over mainly rural areas of northwestern Roger Mills and southwestern Ellis Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3610 10000 3603 9980 3578 10000 TIME...MOT...LOC 2212Z 208DEG 21KT 3579 10010 BRB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 529 PM CDT MON MAY 14 2018 OKZ014-021-142300- Roger Mills OK-Beckham OK- 529 PM CDT MON MAY 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Roger Mills and northwestern Beckham Counties Until 600 PM CDT... AT 528 PM CDT, a strong thunderstorm was located 9 miles southwest of Sweetwater, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of dimes... Wind gusts to 50 MPH... Locations impacted include... Sweetwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Storm intensity is increasing and severe weather may develop rapidly. Stay alert and listen for warnings. && LAT...LON 3547 10000 3551 9975 3524 9972 3525 10000 TIME...MOT...LOC 2228Z 265DEG 20KT 3536 10006 BRB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 542 PM CDT MON MAY 14 2018 OKZ033-TXZ083-142315- Harmon OK-Hardeman TX- 542 PM CDT MON MAY 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harmon and northwestern Hardeman Counties Until 615 PM CDT... AT 537 PM CDT, a severe thunderstorm was located 12 miles north of Kirkland, moving north at 25 MPH. This storm is currently expected to stay west of Hollis and McKnight but if it begins to deviate more eastward, warnings will be issued for these locations. Stay alert, this storm is capable of very large hail, at least the size of golf balls. Locations impacted include... Hollis and McKnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the situation closely. Be ready to act quickly if a warning is issued or if storms threaten you. && LAT...LON 3490 10000 3487 9983 3447 9999 3447 10000 TIME...MOT...LOC 2237Z 186DEG 23KT 3457 10010 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 558 PM CDT MON MAY 14 2018 OKZ014-021-142330- Roger Mills OK-Beckham OK- 558 PM CDT MON MAY 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southern Roger Mills and northern Beckham Counties Until 630 PM CDT... AT 557 PM CDT, a strong thunderstorm was located 6 miles east of Sweetwater, moving east at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Locations impacted include... Elk City, Sayre, Cheyenne, Sweetwater, Berlin and Dempsey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3533 9989 3557 9996 3565 9945 3527 9945 TIME...MOT...LOC 2257Z 265DEG 28KT 3539 9980 BRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
600 PM CDT MON MAY 14 2018
OKZ009-010-142330-
Woodward OK-Ellis OK-
600 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward and
southern Ellis Counties Until 630 PM CDT...
AT 557 PM CDT, strong thunderstorms were along a line extending from
7 miles southwest of Arnett to near Harmon, moving northeast at 15
MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Arnett and Harmon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3616 9993 3628 9938 3604 9938 3599 9981
3600 9982 3601 9985 3599 9987 3599 9989
3598 9990 3597 9995
TIME...MOT...LOC 2257Z 235DEG 12KT 3606 9985 3613 9954
BRBThe Altus AFB radar (KFDR), 134 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
19 thunderstorm wind, 6 hail, 2 high wind. Local standard time, as filed.
No damage reported.
No damage reported.
Report relayed from a trained spotter. Unknown instrument.
Tree limb downed onto a fence (approximately 6-12 inches in diameter).
Series of measured wind gusts of 58 to 81 mph between 7PM and 7:25PM (measured at 5 minute intervals).
Large wood-frame metal barn destroyed. Debris observed downwind about 200 yards.
Roof was blown off building.
Wall of a building blown down on the north side of Cherokee. Window blown out of another building in town. Tree limbs and power lines down. Time of occurrence estimated by radar.
Carport collapsed. Time estimate based on other nearby reports.
Measured by Bessie mesonet.
Trees and power lines down one and a half miles south of highway 11 on highway 38. Time of occurrence estimated by radar.
High voltage powerline downed on road.
No damage reported.
Estimated 65-70 mph. No damage reported.
Measured by Cheyenne mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 755481, 755482, 755483, 755484, 755490, 755492, 755493, 755497, 755500, 755502, 755528, 755504, 755505, 755506, 755511, 755512, 755513, 755514, 755475, 755516, 755519, 755520, 755521, 755522, 755478, 755523, 755525.